Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Stabbing pains in his chest, numbness, difficulty breathing and coughing. Given Ativan and Z-pack for Bronchitis. EKG and blood work normal. Cause for pain?

Hello, I am seeking information for my husband. Here is his history: 32 y/o white male, 165 lbs, 5 11 Previously healthy, fully vaccinated for African/Middle Eastern travel per CDC, and US military vaccine schedule as well. Had a full physical, full blood workup, flu vaccine, hep A booster and anthrax booster 10 days prior. He was deployed in Africa for 3 months and returned approx 3 weeks prior to onset of symptoms. He takes Doxycycline for the duration of each deployment and 21 days post. It is important to note that he did experience a rash that was previously thought by us as mosquito bites towards the middle of the deployment (approx 8 weeks prior to onset of acute symptoms). We didn t think anything of it at the time since he was on Doxycycline and didn t have any other symptoms except weight loss which we attributed to the availability, quality and paletability of food that was prepared by locals (approx 50lbs in 3 months). November 2012 he experienced sudden sharp stabbing pains in his chest, numbness in his left arm, difficulty breathing, coughing with and without mucous, mild tachycardia , mild hypertension, jittering, and dizziness. No fever. We went to the ER, bloodwork, urinalysis, radiographs, EKG all came back within normal limits. They gave him ativan IV and sent us home. The symptoms never fully went away. 2 days later we ended up in another ER, same symptoms, same tests all within normal limits, IV ativan and and Rx of ativan to get him through the holiday weekend. The following day we went back to the ER where the doctor told him there was nothing he could do in the ER, and he needed to see his regular doctor on Monday (4 days). The following day we went to the Urgent Care, where they re-ran the same tests, recommended a cardiology appointment for the following week. He saw our regular doctor that Monday who ordered full metabolic and auto immune panel, normal lung function test, CT of chest came back within normal limits as well as all bloodwork. She presribed z-pack and albuterol for a diagnosis of Bronchitis . He finally felt like he was able to breathe, and felt normal after day 4 and 5 of z-pack. Approx. 7-10 days after antibiotic round, his symptoms were back. He went to another doctor (we had since moved to a new area and this other doctor was closer since his symptoms were urgent), who repeated the full metabolic profile with hep a, hormone, t4, etc. and sent him for an immediate ultrasound of liver and throid. Ultrasound and bloodwork came back within normal limits. With his doctor s approval, he left for his current deployment. When he first arrived there, he was experiencing the normal sinus congestion that he gets the first few weeks of deployment, and treated with guaifenesin, dextromethorphin and phenylepharine medication. He experienced abnormal night sweats the first few nights as well. Since he has been deployed, he has been experiencing sharp pains on his right side both upper and lower abdomen, on his left side under the rib cage, over sternum, difficulty getting a good breath, dizziness, weakness, general malaise. He saw a civilian doctor stationed at his location who did a quick blood panel (which came back within normal limits), prescibed prednisone, z-pack, and albuterol nebulization for 3 doses. These treatments aren t helping, and the doctor there does not know what is wrong. I sent him pyrantel thinking it could be some kind of parasite that is causing these, he has not gotten it yet, but honestly, it probably wont help much even if it is intestinal parasites that are treated with pyrantel because it has been going on for a while, and if these symptoms are caused by parasites, they have since migrated out of the gut into other organ systems causing the distress. He is scheduled to be there another 6 weeks, his replacement will take at a minimum 2 weeks to turn over. He is experiencing some nausea from the pain, cant sleep well because of it. Stools have been normal (well, as normal as normal gets on what he s eating), Urinating normally, and no bleeding anywhere. What is possibly causing this? What can I do to help? What can he do to relieve whatever it is? Keep in mind, he has limited medications, everything i would have to send. He has pain relievers (Ibuprofen and tylenol) but they do little to help.
Asked On : Mon, 4 Mar 2013
Answers:  1 Views:  129
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dentist 's  Response
Welcome to HCM
I would like to tell you that there is no relation between those spots & dental problem.
It can be due to some allergic reaction.
You need to consult dermatologist before it further spreads.

Take Care
Answered: Tue, 4 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor